[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1985

Ulcers of the Small Bowel Associated With Stomach-Bypassing Salicylates

Author Affiliations

From the Gastroenterology Section, Department of Internal Medicine, Leesburg (Fla) Regional Medical Center.

Arch Intern Med. 1985;145(6):1139. doi:10.1001/archinte.1985.00360060207035
Abstract

• Ulcers of the small bowel are documented in a patient after intake of salsalate. Rapid clinical and endoscopic improvement occurred on discontinuation of administration of the drug. Endoscopic features suggested the direct effect of a tablet dissolving in the proximal part of the small bowel. To my knowledge, this is the first report of small-bowel ulcerations associated with the newer form of salicylates that bypass the stomach for their absorption.

(Arch Intern Med 1985;145:1139)

×